View Full Version : Stopped Spiro - Shed?

07-19-2009, 03:31 PM
Dear Dr Redmond,
I stopped taking spiro 200mg two months ago, I had taken it for 16months and was happy with my hair, plus I was having some undesirable side effects. My shed whilst on spiro was approx 30-40 in my daily shower. From the day I stopped my shed has been creeping up and is now about 100 in my daily shower. My question is, is it still possible to maintain my hair and this shed is just a withdrawal shed? Or, is it the case that if I was going to be one of the lucky ones and maintain my hair without the spiro I wouldn't see any shed at all?
Many Thanks

Limmer HTC
07-20-2009, 08:10 AM
This shed is normal. In order to maintain your current status and gain some, you will need to re-start the medication. So, at this point you will need to weigh out the good vs the bad. I see that you noted some side effects, if your doctor suggested you d/c the med than that is the choice that is best for you. However, if you took it upon yourself to d/c; I would like to see you contact your doctor about lowering your dosage in order to possibly help minimize the degree to which your side effects have made you decide to not use the med. Keep us informed and best of luck to you!

07-20-2009, 01:34 PM
Thankyou for your quick reply! I decided to d/c the dose myself as the side effect I was experiencing was rapidly developing melasma. Perhaps I could try the medication at 100mg and the melasma wouldn't spread? Thanks.

08-03-2009, 02:04 PM
I have now started on 75mg spiro, fingers crossed the melasma doesn't flare up.